Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 224, NWS Shreveport, LA

April 10, 20087 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2008, 5:30 AM CDT for 7 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 5:30 AM CDT (10:30 UTC)
Expired
Apr 10, 2008, 6:15 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Franklin County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:54 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
1.8
Supercell composite
7.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:56 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 10, 3:56 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT THU APR 10 2008

.DISCUSSION...

STRONG SURFACE LOW WAS CENTERED NEAR THE DALLAS FORT WORTH METROPLEX
EARLY THIS MORNING WITH ASSOCIATED UPPER LOW OVER THE NORTHERN
TEXAS PANHANDLE. THE SYSTEM WILL MOVE NORTHEAST TODAY...DRIVING A
SQUALL LINE INTO THE AREA THIS MORNING. TORNADO WATCH WILL BE OUT
SHORTLY TO COVER WESTERN HALF OF AREA THROUGH NOON. SEVERE EMPHASIS
WILL SHIFT TO THE EASTERN PORTION OF THE CWA DURING THE AFTERNOON.
DRY AIR WILL SPILL INTO THE WEST...ENDING RAIN CHANCES BY EARLY
AFTERNOON. UPPER TROUGH WILL BE SLOW TO CROSS THE AREA. NOT
EXPECTING THIS TO HAPPEN UNTIL FRIDAY NIGHT. THUS WILL HAVE TO
HANG ON TO POPS EAST THROUGH FRIDAY. ON SATURDAY...COOLER AND
DRIER AIR WILL SPILL OVER THE REGION. FREEZING TEMPS POSSIBLE BY
SUNDAY MORNING OVER NORTHERN ZONES. THE COOL AND DRY AIR WILL
LINGER INTO EARLY NEXT WEEK.

&&

.AVIATION...
ONGOING MVFR/LOW VFR CIGS...AND SOUTH WINDS 15-20G30KTS. WIND TREND
THRU 12Z INCREASING WEST...DECREASING EAST. LARGE SCALE LEWP SQUALL LINE
OVER CENTRAL TX...MAKING QUICK PROGRESS TO ENE. CURRENT TRACKING
COULD PLACE IN LEADING EDGE TSTMS INTO TYR BY 11Z. WITH FAST MOVG...ONLY
PLACED TYR 11-14Z. HOWEVER...SLOWED LINE AS IT MOVES EAST...NOT INTO MLU
UNTIL 17-23Z...LONGER DURATION MLU...MOST SVR ELD...WELL INTO
MODERATE SVR RISK AREA. PLACED STG GUSTS WITH TSTMS...GIVEN LOW LVL JETS
60-70KTS. WITH PASSAGE OF STORMS...ASSOCIATED WITH DRYLINE...APPEARS
MSTR INSUFFICENT FOR CONVECTION WITH COLD FRONT ARRIVING LATE
THURSDAY NIGHT. WILL TEMPO MVFR CIGS BEFORE FROPA WITH GOOD
SOUTHERLY WINDS CONTINUE BEHIND DRYLINE. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  61  74  47 /  70  20  30  10
MLU  83  63  74  47 /  60  60  40  20
DEQ  79  49  68  39 /  70  10  10  10
TXK  80  54  69  44 /  70  10  10  10
ELD  82  60  73  44 /  70  50  30  10
TYR  82  56  73  45 /  60  10  10  10
GGG  85  58  73  46 /  60  10  10  10
LFK  83  64  76  48 /  60  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
     SEVIER.

     LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

     LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
     RIVER...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

14/07
Hazardous weather outlook, Apr 9, 11:34 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CDT WED APR 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1134 AM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

CONCERNING THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATE REGION THROUGH TONIGHT...ESPECIALLY WEST OF A TYLER
TEXAS TO NASHVILLE ARKANSAS LINE.

THE PRIMARY RISK FROM ANY SEVERE THUNDERSTORM WILL BE HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. ISOLATED
TORNADOES AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE
ALSO POSSIBLE...PRIMARILY WEST OF A TYLER TEXAS TO NASHVILLE
ARKANSAS LINE.

CONCERNING FLASH FLOODING...
HEAVY RAINFALL PRODUCING THUNDERSTORMS MAY RESULT IN FLASH
FLOODING ALONG AND NORTH OF A MINEOLA TEXAS TO PRESCOTT ARKANSAS
LINE. THE HEAVY RAIN MAY RESULT IN THE PONDING OF WATER ALONG AREA
ROADWAYS AND OTHER LOW LYING AREAS ACROSS THE REMAINDER OF THE
FOUR STATE REGION.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS NORTH
TEXAS...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION.
THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE ALONG A
NEARLY STATIONARY FROM STRETCHING FROM CENTRAL TEXAS INTO THE MID
SOUTH. WITH COLD TEMPERATURES IN THE MIDDLE AND UPPER LEVELS OF
THE ATMOSPHERE...AND SUFFICIENT WIND SHEAR...SOME OF THE STORMS
MAY BECOME SEVERE. LARGE HAIL APPEARS TO BE THE MAIN SEVERE
WEATHER RISK THIS AFTERNOON AND EVENING.

EVEN THOUGH THE IMMEDIATE RISK OF FLASH FLOODING HAS SUBSIDED...
MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE OVER PLACES WHICH
RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY THIS MORNING.
ADDITIONAL FLASH FLOOD WATCHES WILL LIKELY BE ISSUED THIS
AFTERNOON FOR PARTS OF THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THURSDAY ACROSS
THE FOUR STATE REGION. LARGE HAIL...TORNADOES...DAMAGING WINDS...
AND HEAVY RAINFALL WILL ALL BE POSSIBLE.

A POWERFUL UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE
SOUTHERN PLAINS FRIDAY MORNING...PUSHING A DRYLINE INTO EAST TEXAS
BY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THESE
FEATURES INTERACT WITH THE WARM...MOIST...AND UNSTABLE AIRMASS IN
PLACE. STRONG JET STREAM DYNAMICS...AMPLE WIND SHEAR...AND COLD
TEMPERATURES ALOFT WILL RESULT IN SOME OF THE THUNDERSTORMS
BECOMING SEVERE. RIGHT NOW...IT APPEARS AS IF THE GREATEST
COVERAGE OF SEVERE WEATHER WILL LIKELY BE ALONG AND NORTH OF
INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON THROUGH THURSDAY.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:42 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more14 hr
Apr 10, 6:12 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Morris, Red River and 1 more63 min
Apr 10, 6:16 AM CDTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood59 min
Apr 10, 7:15 AM CDTSevere Thunderstorm WarningSHVCamp, Gregg, Morris, Rusk, Smith, Upshur45 min
Apr 10, 7:42 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris48 min
Apr 10, 7:55 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola, Rusk50 min
Apr 10, 8:28 AM CDTSevere Thunderstorm WarningSHVCass47 min
Apr 10, 8:44 AM CDTTornado WarningSHVCass31 min
Apr 10, 9:09 AM CDTTornado WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada36 min
Apr 10, 9:33 AM CDTTornado WarningSHVNevada27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.